MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Catalog Number 357.406
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id reported as (b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a flexible hexagonal screwdriver broke during a left trochanteric fixation nail (tfn) surgery.No fragments were generated.A backup device was available.Procedure was successfully completed with no surgical delay.There was no patient impact.This report is for a 5.0mm flexible hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device history records review was completed for part: 357.406, lot: 4938633, supplier lot: 2239950001.Supplier: precimed, release to warehouse date: feb 03, 2005.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Product investigation was completed.When viewing the device with the part number on the handle facing upwards the distal portion on the left side shows a portion of the handle broken off and the fragment was not returned.Additionally, there is a significant bend on the flexible shaft portion of the device towards the distal tip.There are no visual signs of anything broken with the shaft.The balance of the device shows surface wear consistent with use and which would not impact the functionality.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.Dimensional inspection was performed and conform to specification.No design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no non conformation reports, no material record reviews or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.However, the received condition is consisted with the device encountered unintended forces.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8236579
Report Number2939274-2019-55772
Device Sequence Number11198820
Product Code HXX
UDI-Device Identifier10886982196293
UDI-Public(01)10886982196293
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.406
Device Lot Number4938633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight115